MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION TR BAND RADIAL COMPRESSION DEVICE; CLAMP, VASCULAR

TERUMO MEDICAL CORPORATION TR BAND RADIAL COMPRESSION DEVICE; CLAMP, VASCULAR
Model Number N/A
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: date of birth: requested, not provided.A3b: gender: n/a.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E2: health professional: unknown.E3: occupation: clinical resource nurse.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the procedure performed was a coronary percutaneous coronary intervention (pci) via right radial access.At end of the procedure, the physician cleaned the site and applied a large tr band.The band was inflated, and introducer sheath was removed.Upon removal of the band syringe, the balloons appeared to immediately deflate, and bleeding started.An attempt was made to reinflate balloons; however, they would not hold air.Manual pressure was held, and a new tr band was applied and inflated without issue.The blood loss was less than 250cc.The reported event did not result in patient injury and/or require medical or surgical intervention.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received on 20jun2024: the kab did not record the amount of air in the tr band.A 6 french glidesheath slender was used in the access site.The tr-band was noted to be losing air immediately after removing the syringe from initial inflation, band lost air and bleeding was noticed.There was no noticeable damage to the device.The patient was stable, and recovery was uneventful.The bleeding was noted immediately by the physician.There were no issues noted with recovery.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section d4: udi and section e1: phone number, to update section h3, and to provide the completed investigation results.One tr band, inflator and packaging were returned to terumo medical corporation for assessment.The sample was subject to visual analysis.There were no damage or deformities noted on the band or inflator.There is 9.5ml of air left in the band.The sample was subject to leak testing.Approximately 18ml of air was injected into the band and submerged in a water bath for 30 seconds.Air bubbles were observed from the inflation balloon to check valve seal.The sample failed leak testing.The sample was placed under a microscope to look at the location of the leak.Upon microscopic inspection, there is a tear on the seal of the inflation balloon to check valve.The complaint can be confirmed for air leakage issues.The cause is a tear on the inflation balloon to check valve seal.The operations quality engineer was notified about this issue and a nonconformance (nc) was initiated.The nc will contain root cause analysis and corrective actions.Review of the device history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
TR BAND RADIAL COMPRESSION DEVICE
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19712764
Report Number1118880-2024-00102
Device Sequence Number18293779
Product Code DXC
UDI-Device Identifier00389701011356
UDI-Public(01)00389701011356(17)260901(10)0000551682
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Model NumberN/A
Device Catalogue NumberTRB29-LRG
Device Lot Number0000551682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight212 KG
Patient EthnicityNon Hispanic
Patient RaceWhite